Feasible schedules for rotating transmissions

Research output: Contribution to journalArticlepeer-review

Abstract

Motivated by a scheduling problem that arises in the study of optical networks, we prove the following result, which is a variation of a conjecture of Haxell, Wilfong and Winkler. et k, n be two positive integers, let w sj, 1 ≤ s ≤ n, 1 ≤ j ≤ k be nonnegative reals satisfying Σj=1k wsj < 1/n every 1 ≤ s ≤ n and let dsj be arbitrary nonnegative reals. Then there are real numbers x1, x2,...,xn such that for every j, 1 ≤j ≤ k, the n cyclic closed intervals Is(j) = [xs + dsj, xs + ddj + w sj], (1 ≤ s ≤ n), where the endpoints are reduced modulo 1, are pairwise disjoint on the unit circle. The proof is based on some properties of multivariate polynomials and on the validity of the Dyson conjecture.

Original languageEnglish
Pages (from-to)783-787
Number of pages5
JournalCombinatorics Probability and Computing
Volume15
Issue number5
DOIs
StatePublished - Sep 2006

Fingerprint

Dive into the research topics of 'Feasible schedules for rotating transmissions'. Together they form a unique fingerprint.

Cite this